My son was prescibed morphine for a back injury. Now he will be up for three days at a time, then sleep for 24 hours straight. He also has developed sores al over his abdomin ,legs,arms and face. Basicially all over his body. He told me that his doctor said that this was all normal systems. I had read alot about symtoms and the only thing that I could find was that insomina could be one. No where did I see that body sores was one. He does have a history of drug abuse in the past where he would "shoot up". So I am wondering if maybe that could be a possiblilty?
I think that your instincts are probably correct, sorry! I have taken morphine and it did cause insomnia, but with insomnia you can't sleep for 24 hours straight! No way! Does his doctor know he has a history of drug abuse? Maybe his doctor can change his medicine to the new oxycontin, you can't shoot it or snort it. That way he won't be in pain or withdraw, until he can get some rehabilitation. Good luck and God bless, this site is the best you can get so let us know... Sweetpea
Some side effects while taking Morphine are; of an allergic reaction to morphine: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.
Doctors attention is required in case of some serious side effects:
shallow breathing, slow heartbeat; seizure (convulsions); cold, clammy skin; confusion; severe weakness or dizziness; or feeling light-headed, fainting.
Less serious morphine side effects are more likely to occur, such as:
constipation; warmth, tingling, or redness under your skin; (this side effect could cause body sores); nausea, vomiting, stomach pain, diarrhea, loss of appetite; dizziness, headache, anxiety; memory problems; or; sleep problems (insomnia).
This is not a complete list of side effects and others may occur. You must consult the doc who prescribed the med, wish you son well, & he gets well soon.
Is there a possibility your son is misusing the morphine? The sores all over his body are not normal reactions to morphine. Does he live with you? Do you watch him take the morphine? If he is dissolving and shooting the morphine, that could be a factor. I will do some research and repost if I see anything that may help you. Please stay strong and we are here to help.
I'm not accusing your son of doing this. But it does sound a bit suspect that his doc would say this is normal.
My prayers are with you,
- Morphine Information for Consumers
- Morphine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Morphine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Jun 2011 • 2 answers
Posted 10 Jan 2012 • 4 answers
Posted 7 Nov 2012 • 3 answers
Posted 9 Jan 2016 • 4 answers
Posted 27 Oct 2016 • 0 answers